Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 13, 2018, 12:53 PM MST for 4 counties in Wyoming. It took effect at Feb 13, 2018, 5:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2018, 12:53 PM MST (19:53 UTC)
- In effect from
- Feb 13, 2018, 5:00 PM MST
- Expired
- Feb 14, 2018, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS75 KRIW 131953 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1253 PM MST Tue Feb 13 2018 ...Strong winds to return to parts of Central Wyoming tonight and Wednesday... .Strong winds just above the surface combined with an increasing surface pressure gradient will bring another round of high winds to the Cody Foothills and wind corridor from Jeffrey City to Casper tonight and Wednesday. WYZ003-141100- /O.UPG.KRIW.HW.A.0005.180214T0000Z-180214T1500Z/ /O.NEW.KRIW.HW.W.0008.180214T0000Z-180214T1800Z/ Cody Foothills- Including the cities of Cody and Meeteetse 1253 PM MST Tue Feb 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 11 AM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...West winds will be on the increase into tonight with high winds developing anytime after dark. The high wind potential will continue through Wednesday morning. The strongest winds are expected late tonight through about sunrise Wednesday. * WINDS...Southwest 30 to 40 mph with gusts of 60 to 70 mph possible. Even stronger winds in excess of 80 mph are expected near the mouth of any canyons including west of Clark. * IMPACTS...Travellers along highway 120 from south of Cody to the Clark area should prepare for another round of very strong and erratic cross-winds tonight through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ019-141100- /O.UPG.KRIW.HW.A.0005.180214T0000Z-180215T0000Z/ /O.NEW.KRIW.HW.W.0008.180214T0300Z-180215T0000Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 1253 PM MST Tue Feb 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 8 PM this evening to 5 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Southwest winds will continue to increase into this evening and high winds possible anytime after 8 pm. The strongest winds will be likely be on Wednesday but high winds are possible sooner, especially in any open are exposed areas and in the mountains. * WINDS...Southwest 30 to 40 mph with gusts around 60 mph. * IMPACTS...Travellers on area highways, including 287 and 789 between Sweetwater Station and Muddy Gap, should be prepared for very strong and erratic wind gusts through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-141100- /O.UPG.KRIW.HW.A.0005.180214T0000Z-180215T0000Z/ /O.NEW.KRIW.HW.W.0008.180214T0300Z-180215T0000Z/ Natrona County Lower Elevations- Including the city of Casper 1253 PM MST Tue Feb 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 8 PM this evening to 5 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Southwest winds will continue to increase through the night with the strongest winds mainly during the day Wednesday. However, very strong winds are possible tonight, especially along the south side of Casper, including Outer Drive. Winds were already gusting to nearly 50 mph on Outer Drive early this afternoon. * WINDS...Southwest 30 to 40 mph with gusts around 60 mph. Stronger gusts of 65 to 70 mph are quite possible on the south side of Casper, including Outer Drive. * IMPACTS...Travellers on area highways, including Interstate 25, should be prepared for very strong and erratic wind gusts, especially Tuesday night and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Skrbac
3 follow-up statements
875 WWUS75 KRIW 140934 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 234 AM MST Wed Feb 14 2018 ...Strong winds will continue over parts of Central Wyoming today... .Strong winds just above the surface combined with an increasing surface pressure gradient will bring another round of high winds to the Cody Foothills and the Wind Corridor, from Jeffrey City to Casper today. WYZ003-141800- /O.CON.KRIW.HW.W.0008.000000T0000Z-180214T1800Z/ Cody Foothills- Including the cities of Cody and Meeteetse 234 AM MST Wed Feb 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...West winds will be strong through the morning hours, before gradually subsiding this afternoon. * WINDS...Southwest 30 to 40 mph with gusts of 60 to 70 mph possible. Even stronger winds in excess of 80 mph are expected near the mouth of any canyons including west of Clark. * IMPACTS...Travellers along highway 120 from south of Cody to the Clark area should prepare for another round of very strong and erratic cross-winds tonight through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ019-141800- /O.CON.KRIW.HW.W.0008.000000T0000Z-180215T0000Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 234 AM MST Wed Feb 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Southwest winds will continue through the day today, with the strongest winds expected during afternoon. High winds will also be possible in any open or exposed areas and in the mountains. * WINDS...Southwest 30 to 40 mph with gusts around 60 mph. * IMPACTS...Travellers on area highways, including 287 and 789 between Sweetwater Station and Muddy Gap, should be prepared for very strong and erratic wind gusts through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-141800- /O.CON.KRIW.HW.W.0008.000000T0000Z-180215T0000Z/ Natrona County Lower Elevations- Including the city of Casper 234 AM MST Wed Feb 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Southwest winds will continue through the day today, with the strongest winds expected during afternoon. High winds will also be possible in any open or exposed areas and in the mountains. * WINDS...Southwest 30 to 40 mph with gusts around 60 mph. Stronger gusts of 65 to 70 mph are quite possible on the south side of Casper, including Outer Drive. * IMPACTS...Travellers on area highways, including Interstate 25, should be prepared for very strong and erratic wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
832 WWUS75 KRIW 141751 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1051 AM MST Wed Feb 14 2018 ...Strong winds will continue over parts of Central Wyoming through this evening... .Strong winds just above the surface combined with an increasing surface pressure gradient will bring another round of high winds to the Cody Foothills and the Wind Corridor, from Jeffrey City to Casper through this evening. WYZ003-150000- /O.EXT.KRIW.HW.W.0008.000000T0000Z-180215T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 1051 AM MST Wed Feb 14 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...West winds will be strong through the afternoon. * WINDS...Southwest 30 to 40 mph with gusts of 60 to 70 mph possible. Even stronger winds in excess of 80 mph are expected near the mouth of any canyons including west of Clark. * IMPACTS...Travellers along highway 120 from south of Cody to the Clark area should prepare for another round of very strong and erratic cross-winds through this evening. The high winds will produce an extreme blow over risk for trucks pulling light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ019-150000- /O.EXT.KRIW.HW.W.0008.000000T0000Z-180215T0600Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 1051 AM MST Wed Feb 14 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Southwest winds will continue through the evening with the strongest winds expected during afternoon. High winds will also be possible in any open or exposed areas and in the mountains. * WINDS...Southwest 35 to 45 mph with gusts around 70 mph. * IMPACTS...Travellers on area highways, including 287 and 789 between Beaver Rim and Muddy Gap, should be prepared for very strong and erratic wind gusts through this evening. The high winds will produce an extreme blow over risk for trucks pulling light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-150000- /O.EXT.KRIW.HW.W.0008.000000T0000Z-180215T0600Z/ Natrona County Lower Elevations- Including the city of Casper 1051 AM MST Wed Feb 14 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Southwest winds will continue through the evening, with the strongest winds expected during afternoon. High winds will also be possible in any open or exposed areas and in the mountains. * WINDS...Southwest 35 to 45 mph with gusts around 65 mph. Stronger gusts of 75 mph are quite possible on the south side of Casper, including Outer Drive. * IMPACTS...Travellers on area highways 26, 220 and Interstate 25, should be prepared for very strong and erratic wind gusts. The high winds will produce an extreme blow over risk for trucks pulling light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
059 WWUS75 KRIW 142350 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 450 PM MST Wed Feb 14 2018 WYZ019-020-150100- /O.CAN.KRIW.HW.W.0008.000000T0000Z-180215T0600Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 450 PM MST Wed Feb 14 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Riverton has cancelled the High Wind Warning. Wind speeds of 25 to 35 mph with gusts to 45 mph will occur early this evening, then decreasing. The threat for high wind has ended. $$ WYZ003-150100- /O.EXP.KRIW.HW.W.0008.000000T0000Z-180215T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 450 PM MST Wed Feb 14 2018 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... West wind of 20 to 30 mph will gradually decrease during the evening hours. The high wind has ended. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 13, 10:48 AM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 13, 10:48 AM MST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1048 AM MST Tue Feb 13 2018 .SHORT TERM...Today through Thursday night Issued at 300 AM MST Tue Feb 13 2018 Region continues to be split, as an upper low over CA weakens. Upper level wind flow will be weak, as the trough axis becomes centered over WY. This will shear out during the day today, with the southern branch of the jet moving over the Four Corners and Central Plains. This will gradually push northward on Wednesday, but stay confined over SE WY. The next storm system will begin to push over the PACNW by this time, with snow possible across the far west by 00Z Thursday. This system remains somewhat disorganized, with northern and southern components. The northern component looks to be the most influential for the area, as the southern component digs over the Great Basin and Four Corners. The associated cold front will quickly move through the area, starting early Thursday morning. Timing of the winds along the Cody Foothills may start a little later Tuesday night and could last during the day Wednesday. Even though there will be a tight temperature gradient Tuesday night into Wednesday morning, H7 winds look to be relatively light (20-30kt). As the gradient slackens by 18Z Wednesday, the winds increase to 40-50kt. So, this looks like it could be a localized event for the Clark area with gusty winds across the rest of the zone. Likewise for the Wind Corridor, H7 winds start 30-40kt during the day today and increase to 50kt by 12Z Wednesday over northern Sweetwater to southern Natrona counties. These winds continue until the passage of the cold front. At this time, it will get windy tonight over this area with the strong winds impacting later during the day Wednesday. The strong damaging winds may stay confined to Outer Drive/Wyoming Blvd on the south side of Casper, with isolated strong gusts elsewhere across the city. Kept the snow forecast relatively unchanged, with 4 to 8 inches remaining possible across the western and northern mountains and 1 to 2 inches over Johnson County and the Big Horn Basin. Snow will taper off by Thursday evening, with lingering light snow across the west during the overnight hours. .LONG TERM...Friday through Tuesday Issued at 300 AM MST Tue Feb 13 2018 NW flow aloft Friday into Saturday with enough moisture in the flow for some snow in the NW WY mountains and a little bit of snow in the valleys at times. The rest of the region will be dry Friday and Saturday. Breezy areas Fri afternoon and night. Then breezy to windy over more of the region Saturday afternoon and night. High temps will be milder Fri and Saturday. The GFS and ECMWF models are developing a deep trough over the NW United States Saturday night through at least Monday. Details differ on the orientation of this trough Sunday through Monday night. The ECMWF model is much deeper with the trough over the Western U.S. The GFS model confines its trough to the Pacific NW states through the central Rockies. Cold air from Canada sinks south into WY Sunday into Sun night. The ECMWF model is much colder than the GFS model for highs Sunday and Monday over the north and central zones due to its orientation of this trough. Models in the past week or two have been having issues with the flow pattern that far out. Even the model blends are swinging back and forth with little consistency. I am taking a middle ground approach with temperatures Sunday and Monday as well as with the chance of snow. Plenty of time to watch how this pattern plays out. Next Tuesday looks drier at this time and still cold. && .AVIATION...For the 18Z TAFS through 18Z Wednesday Issued at 1048 AM MST Tue Feb 13 2018 Weak high pressure over the area continues today, with mostly VFR conditions expected at all TAF sites. Lingering MVFR conditions with low ceilings may continue around KJAC (and near K46U and KAFO) for the next couple of hours. Wind speeds will increase throughout the afternoon at about half the sites, especially KCOD and KCPR, with strong gusts over 35 kts and LLWS. Wind expected overnight and into Wednesday morning, with KLND possibly seeing gusts over 25 kts after 15Z/Wed. Slight increase in moisture in SW flow mid day Wednesday will bring lowering ceilings and vicinity showers from KJAC to KPNA after 18Z/Wed, along with obscured higher terrain. && .FIRE WEATHER... Issued at 300 AM MST Tue Feb 13 2018 Winds will be on the increase again across the Cody Foothills today into Wednesday and also across the Wind Corridor from Jeffrey City to Casper. The lee of the mountain ranges and also the area from Dubois to near Riverton will also likely see increasing wind today and tonight. The light snow will return to the northwest Wednesday and spread east of the divide Wednesday night into Thursday morning with a gusty north to northeast wind. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this afternoon through Wednesday afternoon for WYZ019-020. High Wind Watch from this afternoon through Wednesday morning for WYZ003. && SHORT TERM...LaVoie LONG TERM...AR AVIATION...McDonald FIRE WEATHER...LaVoie
Hazardous weather outlook, Feb 13, 3:15 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 315 AM MST Tue Feb 13 2018 WYZ001>020-022>030-141200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 315 AM MST Tue Feb 13 2018 ...High Wind Watch for parts of Central Wyoming tonight and Wednesday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Strong to high winds along the Cody Foothills and Wind Corridor from Jeffrey City to Casper. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday...Strong to high winds along the Cody Foothills and Wind Corridor from Jeffrey City to Casper. Wednesday and Thursday...Snow across the west starting by Wednesday afternoon, continuing into Thursday. Snow will start over the Bighorns Wednesday night. Saturday night through Sunday night...A chance of snow in the west. A chance of snow central and east Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind gusts over 45 mph. Thank you. Team Riverton
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.